"Nutrition and diet can affect your treatment with warfarin. Therefore, it is important to keep your vitamin supplement and food intake steady throughout treatment. For example, increasing vitamin K levels in the body can promote clotting and reduce the effectiveness of warfarin. While there is no need to avoid products that contain vitamin K, you should maintain a consistent level of consumption of these products. Foods rich in vitamin K include beef liver, broccoli, brussels sprouts, cabbage, collard greens, endive, kale, lettuce, mustard greens, parsley, soy beans, spinach, Swiss chard, turnip greens, watercress, and other green leafy vegetables. Moderate to high levels of vitamin K are also found in other foods such as asparagus, avocados, dill pickles, green peas, green tea, canola oil, margarine, mayonnaise, olive oil, and soybean oil. However, even foods that do not contain much vitamin K may occasionally affect the action of warfarin.
There are reports of patients who experienced bleeding complications and increased INR or bleeding times after consuming large quantities of cranberry juice, mangos, or pomegranate juice. Again, you do not need to avoid these foods completely, but it may be preferable to limit their consumption, or at least maintain the same level of use while you are receiving warfarin. Talk to your doctor or healthcare provider if you are uncertain about what foods or medications you take that may interact with warfarin. It is important to tell your doctor about all medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor."
Click on the link for more info:
You can eat anything, just don't change your diet and suddenly include a vit K food you didn't eat for months. Your dose will be determined according to your usual diet. I know the ads for the newer anticoagulants imply that there is a diet you have to have to follow. They're wrong. They're trying to sell their drug.
- Coumadin Information for Consumers
- Coumadin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Coumadin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Dec 2009 • 7 answers
Posted 28 Feb 2010 • 1 answer
Posted 15 Jul 2010 • 2 answers
Posted 6 Nov 2012 • 1 answer
Posted 11 Jun 2013 • 2 answers